Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A surface is tame if its complement is $ 1$-ULC


Author: R. H. Bing
Journal: Trans. Amer. Math. Soc. 101 (1961), 294-305
MSC: Primary 54.75
DOI: https://doi.org/10.1090/S0002-9947-1961-0131265-1
MathSciNet review: 0131265
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. W. Alexander, An example of a simply connected surface bounding a region which is not simply connected, Proc. Nat. Acad. Sci. U.S.A. vol. 10 (1924) pp. 8-10.
  • [2] R. H. Bing, Locally tame sets are tame, Ann. of Math. vol. 59 (1954) pp. 145-158. MR 0061377 (15:816d)
  • [3] -, Approximating surfaces with polyhedral ones, Ann. of Math. vol. 61 (1957) pp. 456-483.
  • [4] -, An alternative proof that 3-manifolds can be triangulated, Ann. of Math. vol. 69 (1959) pp. 37-65. MR 0100841 (20:7269)
  • [5] -, Conditions under which a surface in $ {E^3}$ is tame, Fund. Math. vol. 47 (1959) pp. 105-139. MR 0107229 (21:5954)
  • [6] -, A wild sphere each of whose arcs is tame, Duke Math. J.
  • [7] -, Side approximations of 2-spheres, submitted to Annals of Math.
  • [8] R. H. Fox and E. Artin, Some wild cells and spheres in three-dimensional space, Ann. of Math. vol. 49 (1948) pp. 979-990. MR 0027512 (10:317g)
  • [9] E. E. Moise, Affine structures in 3-manifolds. IV. Piecewise linear approximations of homeomorphisms, Ann. of Math. vol. 55 (1952) pp. 215-222. MR 0046644 (13:765c)
  • [10] -, Affine structures in 3-manifolds, VIII. Invariance of the knot-type; local tame imbedding, Ann. of Math. vol. 59 (1954) pp. 159-170. MR 0061822 (15:889g)
  • [11] C. D. Papakyriokopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. vol. 66 (1957) pp. 1-26. MR 0090053 (19:761a)
  • [12] J. R. Stallings, Uncountably many wild disks, Ann. of Math. vol. 71 (1960) pp. 185-186. MR 0111003 (22:1871)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.75

Retrieve articles in all journals with MSC: 54.75


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1961-0131265-1
Article copyright: © Copyright 1961 American Mathematical Society

American Mathematical Society